4 doctors weighed in:

I have itching in my ear and I'm not sure if I may have an ear infection or not. I do have cipro (ciprofloxacin) eye drops on hand. Can I use for my ear?

4 doctors weighed in
Dr. Thomas Josa
Internal Medicine - Allergy & Immunology
2 doctors agree

In brief: Not advisable

Generally its not good to use antibiotics unless infection is confirmed.
Itching could be from the eustachian tube which opens in the throat. Drops cannot reach the middle ear. Also maybe its just wax.

In brief: Not advisable

Generally its not good to use antibiotics unless infection is confirmed.
Itching could be from the eustachian tube which opens in the throat. Drops cannot reach the middle ear. Also maybe its just wax.
Thank
Dr. J. Lawrence Dohan
Dermatology

In brief: No

Itchy ear canal is not infection.
Often it is an allergic reaction to an antibiotic in ear drops. Infection causes pain and tenderness.

In brief: No

Itchy ear canal is not infection.
Often it is an allergic reaction to an antibiotic in ear drops. Infection causes pain and tenderness.
Thank
Get help from a real doctor now
Dr. Cindy Juster
Board Certified, Pediatrics
34 years in practice
2M people helped
Continue
111,000 doctors available